Hail, Baca
- When
- September 11, 5:24 PM MST to 5:29 PM MST
- Where
- Baca County, 14 mi N of Pritchett
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.567, -102.867
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 11, 2:01 PM MST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT MON SEP 11 2006 .SHORT TERM... (TONIGHT AND TUESDAY) ...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST CO THIS EVENING... ...DRYING AND WARMING TREND BEGINS TUESDAY... CURRENTLY...IFR-MVFR STRATUS/FOG DISSIPATED ACROSS SOUTHEASTERN CO AND THE RIO GRANDE VALLEY BY MIDMORNING WITH MVFR STRATUS REMAINING ACROSS PARTS OF NORTHEASTERN CO AND NORTHWESTERN KS EARLY THIS AFTERNOON. REGIONAL RADAR AND SATELLITE DATA SHOWED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS AND HIGH VALLEYS...DRIFTING SOUTH TO SOUTHEASTWARD. THESE THUNDERSTORMS WERE PRIMARILY DUE TO HEATING...INSTABILITY...OROGRAPHICS...AND POSSIBLY A WEAK SHORTWAVE TROUGH MOVING OVER THE CENTRAL ROCKIES. THE STORMS...SO FAR...HAVE PULSE CHARACTERISTICS. A MUCH STRONGER SHORTWAVE TROUGH...MINI-LOW...WAS RACING OUT OF THE NORTHERN ROCKIES AND INTO NORTHEASTERN WY EARLY THIS AFTERNOON. THIS IS A PRETTY TIGHT SYSTEM PER WATER VAPOR AND RUC MODEL UPPER AIR ANALYSES. THE SYSTEM IS MOVING SOUTH-SOUTHEAST AT 25KTS. PLENTY OF FUEL SITTING AROUND WITH SURFACE BASED CAPE VALUES OF 400-1500 J/KG AND LIFTED INDICES OF -2C TO -4C. 0-6KM BULK SHEAR VALUES ONLY AROUND 15KTS...BUT WITH THE APPROACHING SYSTEM...THE 0-6KM BULK SHEARS ARE 40-50KTS. TONIGHT...WRF AND GFS SEEMED TO INITIALIZE THE SYSTEM COMING OUT OF THE NORTHERN ROCKIES/HIGH PLAINS WELL THIS MORNING. BY 18Z/11 MONDAY...THE WRF AND GFS HAVE A DECENT TRACK ON THE APPROACHING SYSTEM. ONE TREND THAT IS A LITTLE DIFFERENT WITH THE SYSTEM IS IT BEING A LITTLE SLOWER AND WEAKENS OVERNIGHT. RUC...WRF...AND GFS ALL HAVE THIS TREND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS SHOULD DRIFT SOUTH AND EASTWARD LATE THIS AFTERNOON AND EVENING BEFORE THE WEATHER FEATURE EVEN GETS CLOSE TO SOUTHEASTERN CO. THE WEATHER SYSTEM MAY GET INTO EAST CENTRAL CO BETWEEN 03Z-06Z/12 TUESDAY. DEPENDING ON HOW THE...MOSTLY PULSE...THUNDERSTORMS BEHAVES AHEAD OF THE WEATHER SYSTEM...CURRENT POPS/WX MAY BE A LITTLE OVERDONE...BUT ALL IT TAKES IS A NUMBER OF OUTFLOW BOUNDARIES TO SET OFF MORE AND MORE THUNDERSTORMS LIKE DAYS PAST. AS THE WEATHER SYSTEM APPROACHES...STORM TYPE WOULD SWITCH TO MORE SUPERCELL GIVEN A STRONGER 0-6KM BULK SHEAR ENVIRONMENT. PLENTY OF CAPE SHOULD BE AVAILABLE TO SUPPORT LARGE HAIL AND DAMAGING WINDS ACROSS SOUTHEASTERN CO. THE GREATEST THUNDERSTORM THREAT WILL PROBABLY HAIL WITH THE WET BULB ZERO HEIGHT 11K-12K FT MSL ALONG I-25 CORRIDOR AND EASTWARD. DOWNDRAFT CAPE NOT ALL THAT GREAT...BUT COULD RULE OUT A GUST TO AROUND 50 MPH...ESPECIALLY WITH THE PULSE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LIKE IN PAST DAYS...THE SIZE OF HAIL WILL BE A CHALLENGE. COULD SEE LARGE HAIL... OR A TREMENDOUS AMOUNT OF SMALL HAIL...WITH STRONG UPDRAFT CORES. WILL CONTINUE THE HIGHEST POPS ACROSS SOUTHEASTERN CO AND SHIFT THE HIGHEST POPS SOUTH AND EAST OVERNIGHT. A LITTLE CONCERNED ABOUT STRATUS/FOG DEVELOPMENT ACROSS SOUTHEASTERN CO. THIS MORNINGS STRATUS AND FOG WAS FAIRLY WIDESPREAD ACROSS NORTHEASTERN CO...WRN NE...AND NWRN KS. WRF HINTING OF THE SFC-PBL BECOMING MOIST AGAIN OVERNIGHT AND EARLY TUE MORNING...ESPECIALLY IF RAINFALL COVERS MUCH OF SOUTHEAST CO LATER THIS EVENING AND EARLY OVERNIGHT. WILL PLAN TO ADD FOG AGAIN TO THE SOUTHEASTERN CO PLAINS OVERNIGHT AND EARLY TUE MORNING. ALSO...WILL MENTION SOME FOG IN THE SAN LUIS AND RIO GRANDE VALLEYS CONSIDERING THIS MORNINGS VISIBLE SATELLITE IMAGERY. THE HEART OF THE SAN LUIS VALLEY TEMPERATURES ONCE AGAIN WENT DOWN INTO THE MIDDLE 30S THIS MORNING. POSSIBLY HAD SOME PATCHY FROST...BUT IT WAS PROBABLY ONLY FOR ABOUT 1 HOUR. THE SAME COULD HAPPEN EARLY TUE MORNING. WILL HOLD OFF ADDING TO THE DIGITAL FORECAST DATABASE AS IT WILL ONLY BE A 1 HOUR EVENT. TUESDAY...WELL ADVERTISED DRYING AND WARMING TREND SHOULD START. EASTERN CO MIDLEVEL TROUGH SHOULD PUSH EASTWARD AS NORTHERLY FLOW DEVELOPS AHEAD OF A BUILDING HIGH PRESSURE SYSTEM OVER THE GREAT BASIN. MIGHT BE DEALING WITH SOME PATCHY-AREAS STRATUS/FOG IN THE VALLEYS TUESDAY MORNING. SIGNIFICANT DRYING OCCURS IN THE H7-H3 LAYER...HUMIDITY VALUES OF 5-10 PERCENT. THERE MIGHT BE A FEW CU OR AC FORM...BUT THEY SHOULD BE FEW AND FAR BETWEEN. WITH THAT SAID...THE POTENTIAL FOR PRECIPITATION WILL BE 0 PERCENT. GIVEN PLENTY OF INSOLATION...MAXIMUM TEMPERATURES SHOULD BE A LITTLE WARMER THAN THE LAST COUPLE OF DAYS. METZE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) LONG TERM CONCERNS INCLUDE THE AMOUNT OF WARMING THROUGH THE LATE WEEKEND ALONG WITH TIMING AND EFFECTS OF PAC NW SYSTEM MOVING ACROSS THE REGION THROUGH THE WEEKEND. TUESDAY NIGHT-THURSDAY...FLAT UPPER LEVEL RIDGING ACROSS THE REGION TUESDAY NIGHT GIVES WAY TO SLOWLY INCREASING WEST TO SOUTHWEST FLOW THROUGH THE DAY THURSDAY...AS DEVELOPING BROAD UPPER LOW DEEPENS ACROSS THE PAC NW COAST. MODELS DIFFER WITH WEAK SHORT WAVE ACROSS THE DESERT SW BECOMING EMBEDDED IN THE FLOW ALOFT...WITH LATEST NAM KEEPING SYSTEM FURTHER SOUTH ACROSS CENTRAL NEW MEXICO. LATEST GFS HOWEVER IS IN AGREEMENT WITH THE ECMWF...LIFTING SYSTEM ACROSS CENTRAL COLORADO...AND HAVE GONE CLOSER TO THIS SOLUTION ATTM. AT ANY RATE...WITH H7 TEMPS BETWEEN +10C AND +14C...SHOULD SEE HIGHS ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT SLIGHT POPS ACROSS THE SW AND CENTRAL MTS WEDNESDAY AS MINOR EMBEDDED DISTURBANCE MOVES ACROSS THE REGION WITH CHANCE TO SLIGHT CHANCES ACROSS THE ENTIRE AREA THURSDAY...AS STRONGER WAVE AND MOISTURE EMBEDDED IN THE FLOW MOVES ACROSS THE STATE. FRIDAY-MONDAY...MODELS REMAINING IN DECENT AGREEMENT WITH LARGE PAC NW LOW MOVING INTO THE GREAT BASIN REGION FRIDAY AND SLOWLY LIFTING OUT ACROSS THE ROCKIES THROUGH THE WEEKEND AS ANOTHER EPAC SYSTEM MOVES ONSHORE ACROSS THE PAC NW COAST...THOUGH LATEST ECMWF A TAD FURTHER NORTH WITH PASSING SYSTEM AND SLOWER WITH BRINGING NEXT SYSTEM ONSHORE. AT ANY RATE...WITH STRONG 120+KT JET CORE MOVING ACROSS THE REGION...WILL LIKELY SEE WINDY CONDITIONS DEVELOPING ACROSS THE HIGHER TERRAIN LATE FRIDAY AND SATURDAY. WITH STRONG WESTERLY FLOW ALOFT...WILL SEE LEE/PREFRONTAL TROUGH ACROSS THE PLAINS SATURDAY...WITH GUSTY WINDS ALOFT TO MIXING DOWN ACROSS THE PLAINS KEEPING TEMPS ABOVE AVERAGES. WITH PROXIMITY OF STRONG JET ACROSS THE REGION...HAVE KEPT GENERALLY ISOLATED POPS ACROSS THE AREA. STAND UP FRONT ASSOCIATED WITH PASSING SYSTEM MOVES ACROSS THE STATE LATE SAT EARLY SUN...WITH TEMPERATURES COOLING TO AROUND SEASONAL AVERAGES SUNDAY AND MONDAY. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT MON SEP 11 2006 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER MOST OF THE AREA. SOME OF THESE STORMS COULD PRODUCE A GOOD DEAL OF SMALL HAIL...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAIN. ONE OR TWO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...BRINGING HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. OVERNIGHT...A WEATHER DISTURBANCE FROM THE NORTH WILL YIELD A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN PLAINS. THE PRIMARY THREATS THROUGHOUT THE NIGHT FROM THE STRONGER STORMS WILL BE HAIL TO NEARLY 3/4 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY OVER MUCH OF THE AREA. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS AFTER 2 PM.
The Pueblo radar (KPUX), 152 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531752, 5531750, 5531751.